MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS QUICK-CROSS EXTREME SUPPORT CATHETER; CATHETER, PERCUTANEOUS

THE SPECTRANETICS CORPORATION SPECTRANETICS QUICK-CROSS EXTREME SUPPORT CATHETER; CATHETER, PERCUTANEOUS
Model Number 518-086
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2022
Type of Reportable Event Malfunction
Event or Problem Description
A peripheral atherectomy procedure commenced to treat a slightly calcified, fibrous lesion in the patient''s mid posterior tibial (pt) artery.A spectranetics quick-cross support catheter was used to cross the lesion.It was reported that a pedal approach was used.Both the anterior tibial (at) and the pt arteries were severely tortuous.During the procedure, it was observed that the quick-cross developed a hole.The physician discontinued use of the quick-cross, additional catheters were opened, and the procedure was completed with no reported patient harm.This report captures the quick-cross in which a hole was observed during use, potential for harm.
 
Additional Manufacturer Narrative
Patient''s date of birth, age unk.The device has been returned to the manufacturer, but the evaluation has not yet begun.A supplemental mdr will be submitted when device evaluation and investigation are completed.
 
Additional Manufacturer Narrative
B5): this event is no longer reportable after device evaluation and investigation completed.G3): the device evaluation and investigation were completed on 12 may 2022.H3): the device was returned and evaluated by a cross functional team.Biologics were seen throughout the quick-cross device.The quick-cross was wavy in appearance 3.5 inches from its distal tip, as if the device was pushed up against hard material causing the quick-cross''s material to wave.Just proximal to the tip, there was a slight bulge in the quick-cross, but no significant damage was observed.All marker bands were present.Using water, the inner lumen was flushed.Water was seen leaking out of the inner lumen distal to the proximal hub.The quick-cross was twisted and kinked with multiple holes observed; this damage extended 2 cm from the proximal hub.H6): the damage likely occurred due to twisting motion and excessive force, causing the twists, kinks and holes.This has been determined to be a use related failure.
 
Event or Problem Description
This event is no longer reportable for hole in catheter - potential for harm.Per the returned device analysis, the damaged areas of the quick-cross were found to be on the portion of the device near the proximal hub (not within the working length).
 
Additional Manufacturer Narrative
This case was reviewed and investigated according to the manufacture¿s policy.Although the supplemental report #1 stated the event is no longer reportable, product information was found to be incorrect.Upon further review, it was determined that the information listed in the initial mdr were incorrect.Block d1) the brand name was updated to spectranetics quick-cross extreme support catheter (from spectranetics quick-cross support catheter).Block d4) the model number was updated to 518-086 (from 518-065).The udi was updated to (b)(4) (from (b)(4).Block g4) 510(k) number updated to k150201 (from k072750).Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
SPECTRANETICS QUICK-CROSS EXTREME SUPPORT CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
MDR Report Key14366003
Report Number1721279-2022-00095
Device Sequence Number1958955
Product Code DQY
UDI-Device Identifier00813132021726
UDI-Public(01)00813132021726(17)230811(10)FAE21H10A
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K150201
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/11/2024
Device Model Number518-086
Device Catalogue Number518-086
Device Lot NumberFAE21H10A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2022
Supplement Date Received by Manufacturer05/12/2022
06/11/2024
Initial Report FDA Received Date05/11/2022
Supplement Report FDA Received Date06/02/2022
06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER MANUFACTURER/SIZE UNK; GUIDE WIRE, MANUFACTURER/SIZE UNK; INTRODUCER SHEATH MANUFACTURER/SIZE UNK
Patient SexFemale
Patient Weight104 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American